Texas, 2015Tornadoes and Hail in Texas, April 24, 2015
April 24, 2015 · NWS SHV · 14 events in 8 counties and zones
West southwest flow aloft with embedded disturbances in this flow allowed for vigorous thunderstorm growth across Central and North Central Texas during the afternoon hours of April 24th. A warm front that was nearly stationary across North Texas into West Central Louisiana began moving north during the late afternoon and evening hours, allowing for a warm sector airmass to move into the entire…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $115,000
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
West southwest flow aloft with embedded disturbances in this flow allowed for vigorous thunderstorm growth across Central and North Central Texas during the afternoon hours of April 24th. A warm front that was nearly stationary across North Texas into West Central Louisiana began moving north during the late afternoon and evening hours, allowing for a warm sector airmass to move into the entire region. Moderate instability, strong deep layer shear and high lapse rates resulted in multiple modes of strong to severe thunderstorms across Northeast Texas, Southeast Oklahoma, Southwest Arkansas and Northern Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 24, 6:38 PM CST, 47 minutes earlier.
Area forecast discussion, Apr 24, 6:38 PM CST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
738 PM CDT FRI APR 24 2015
.AVIATION...
FOR THE 25/00Z TAFS...A WIDE RANGE OF CIGS IN PLACE TO START THIS
TAF PERIOD WITH A WARM FRONT STRADDLING THE AR/LA BORDER AND THEN
SNAKING BACK NWWRD OVER EXTREME NE TX. THIS IS RESULTING IN LIFR
CIGS AND VSBYS AT TXK/ELD NORTH OF THE WARM FRONT WHILE MVFR/LOW
VFR CIGS ARE SEEN FARTHER SOUTH AT OUR REMAINING TAF SITES. A LINE
OF STRONG CONVECTION IS NOTED NEAR TXK EXTENDING SWWRD ALONG I-30
AS A MORE INTENSE LINE OF STORMS REMAINS TO OUR WEST NEAR THE DFW
METROPLEX. AVIATION CONCERNS ARE NUMEROUS WITH THESE STORMS THIS
EVENING TO INCLUDE SEVERE TURBULENCE...MIXED ICING...AND FREQUENT
LIGHTNING. WINDS ARE VEERING OFF THE DECK WITH MOSTLY S/SE WINDS
AT THE SFC AND BECOMING MORE W/SW ALOFT...SPEEDS NEAR AREAS OF
CONVECTION MAY EXCEED 50 KTS AT THE SFC. CONDITIONS WILL SLOWLY
IMPROVE AFTER MIDNIGHT THROUGH THE MORNING HOURS ON SATURDAY AS
CONVECTION MOVES EAST AND GRADUAL CLEARING OCCURS FROM W TO E.
/19/
&&
.PREV DISCUSSION... /ISSUED 507 PM CDT FRI APR 24 2015/
UPDATE...
JUST SENT OUT A QUICK UPDATE TO INCLUDE TORNADO WATCH 103 THROUGH
10 PM TONIGHT. STORMS TO DEVELOP ALONG AND SOUTH OF A BAROCLINIC
ZONE ORIENTED EAST TO WEST MAINLY ACROSS THE INTERSTATE 20
CORRIDOR. DAMAGING WINDS...HEAVY RAIN...HAIL...AND ISOLATED
TORNADOES POSSIBLE. /05/
PREV DISCUSSION... /ISSUED 326 PM CDT FRI APR 24 2015/
DISCUSSION...
LATEST SFC ANALYSIS SHOWING A DEEPENING SFC LOW ACROSS SE CO INTO
SW KS WITH A DRYLINE ACROSS THE TX/OK PNDL INTO W TX. A SOUTHEAST
FLANKING WARM FRONT EXTENDED FROM THE SFC LOW AND SNAKED SOUTH
AND EAST INTO CENTRAL OK TO JUST SOUTH OF DFW TO NEAR TYR TO ESF.
THIS WARM FRONT HAS MOVED VERY LITTLE TODAY ACROSS S/CENTRAL LA
BUT HAS SHOWN A GREATER TENDENCY TO MOVE NORTHWARD INTO NORTH
CENTRAL TEXAS OVER THE LAST COUPLE HOURS. CLOUD COVER REMAINS VERY
THICK AND ITS THIS CLOUD COVER THAT HAS TEMPERED DAYTIME HIGH
TEMPS TODAY. ITS ALSO THIS CLOUD COVER THAT HAS NOT ALLOWED FOR
MUCH IN THE WAY OF INSTABILITY. LATEST MESOANALYSIS ONLY SHOWING
CAPE VALUES NEAR 1000J/KG ALONG AND SOUTHWEST OF THE SLOWLY
RETURNING NORTHWARD WARM FRONT.
SUPERCELL THUNDERSTORM THAT FORMED SOUTH OF OUR AREA EARLIER TODAY
FORMED ALONG THE WARM FRONT AND THE BEST UPPER LEVEL SUPPORT WHICH
IS MEAGER AT BEST...EXISTS OUT WEST WHERE TORNADO WATCH #100 WAS
JUST ISSUED FOR PORTIONS OF CENTRAL AND N TX. THE LATEST WRF
OUTPUT HAS SHOWN A TENDENCY TO LIFT THE WARM FRONT TOO FAR NORTH
AND THUS ITS SOLUTION WAS DISCOUNTED. HAVE INSTEAD GONE WITH A
MODEL BLEND OF THE HRRR FOR THE VERY SHORT TERM...FOLLOWED BY A
GFS/ECMWF BLEND BEYOND TONIGHT. HAVING SAID THAT...THE LATEST HRRR
SHOWS CONVECTION DEVELOPING RAPIDLY NEAR AND NORTH OF THE I-20
CORRIDOR OF N TX LATER THIS EVENING WITH SOME OF THESE STORMS
LIKELY EXHIBITING DISCRETE CHARACTERISTICS AS THEY MOVE EASTWARD
INTO OUR NW ZONES. SOME OF THIS STRONG/SEVERE CONVECTION COULD
EVENTUALLY MOVE ITS WAY INTO NW LA LATE THIS EVENING/OVERNIGHT BUT
THE EVENTUAL STORM MODE SHOULD BE FOR A BROKEN LINE OF STRONG TO
SEVERE THUNDERSTORMS TO DEVELOP ACROSS THE REGION...RAPIDLY
EXPANDING AND SPREADING SOUTH AND EAST THROUGH THE NIGHT. DAMAGING
WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES WILL CONTINUE TO BE
A THREAT...WITH THE TORNADIC THREAT LIKELY ORIENTED NEAR WHERE THE
WARM FRONT SETS UP LATER THIS EVENING...SOMEWHERE ACROSS NE TX
INTO WEST CENTRAL OR NORTHWEST LOUISIANA.
THE LEAD SHORTWAVE EJECTS NORTHWARD INTO THE CENTRAL PLAINS
OVERNIGHT TONIGHT WITH NEAR ZONAL FLOW IN ITS WAKE SETTING UP
ACROSS THE SOUTHERN PLAINS. THIS SHOULD RESULT IN A MUCH DRIER DAY
ON SATURDAY BUT A STRONG PRESSURE GRADIENT WILL EXIST ACROSS THE
REGION AS WELL. STRONG SOUTHWEST WINDS AND EVENTUAL SUNSHINE WILL
ALLOW FOR SFC TEMPS TO WARM WELL INTO THE 80S ON SAT AS WELL AS
SUN WITH SOME LOCATIONS LIKELY FLIRTING WITH THE 90 DEGREE MARK.
MOISTURE BEGINS TO RETURN QUICKLY BACK INTO THE REGION FROM THE
SOUTH DURING THE DAY SUNDAY INTO SUNDAY NIGHT AS YET ANOTHER UPPER
TROUGH DIGS INTO THE SOUTHWEST CONUS AND CUTS OFF ACROSS THE FOUR
CORNERS REGION LATE SUNDAY NIGHT. THIS RETURNING MOISTURE AND
INSTABILITY WILL LIKELY RESULT IN ANOTHER RISK OF STRONG TO SEVERE
THUNDERSTORMS ACROSS OUR REGION MONDAY INTO MONDAY NIGHT WITH THE
UPPER TROUGH ONLY MAKING SLOW EASTWARD PROGRESS INTO CENTRAL OK BY
TUE. THE GOOD NEWS IS BY THIS TIME...WE SHOULD BEGIN TO SEE DRY
SLOTTING ALONG THE SOUTHERN FLANK OF THE CLOSED LOW WHICH SHOULD
RESULT IN DRIER CONDITIONS TUESDAY AND ESPECIALLY WEDNESDAY
THROUGH THE END OF THE WORK WEEK AS AS UPPER LEVEL RIDGING BEGINS
TO TAKE OVER FROM THE WEST.
PRELIMS TO FOLLOW...13.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 89 64 89 / 60 20 0 10
MLU 70 87 66 87 / 60 30 10 10
DEQ 62 86 51 85 / 80 10 0 10
TXK 68 87 60 85 / 80 10 0 10
ELD 68 85 60 84 / 60 20 0 10
TYR 69 89 63 88 / 60 10 0 10
GGG 68 88 63 88 / 60 10 0 10
LFK 70 89 65 89 / 60 30 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
19
Hazardous weather outlook, Apr 24, 9:47 AM CST, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1047 AM CDT FRI APR 24 2015
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1047 AM CDT FRI APR 24 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM INTENSITY WILL LIKELY INCREASE LATER THIS AFTERNOON
INTO THE EVENING HOURS ACROSS THE FOUR STATE REGION. UPPER LEVEL
DISTURBANCES MOVING THIS WAY FROM CENTRAL TEXAS AND A NORTHWARD
MOVING WARM FRONT FROM SOUTHEAST TEXAS AND SOUTHERN LOUISIANA WILL
BE THE KEY INGREDIENTS FOR STRONG TO SEVERE THUNDERSTORM
DEVELOPMENT LATER TODAY. LARGE HAIL...DAMAGING THUNDERSTORM WIND
GUSTS AND ISOLATED TORNADOES WILL ALL BE POSSIBLE...ESPECIALLY IF
SUPERCELLS ARE ALLOWED TO FORM AND IF ANY OF THESE CAN BECOME
DISCRETE.
IN ADDITION TO THE SEVERE WEATHER THREAT...LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH RAINFALL AMOUNTS POSSIBLY TOTALING ONE TO
THREE INCHES ACROSS THE REGION THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
SHOWERS AND THUNDERSTORMS...SOME STORMS STRONG TO SEVERE...WILL
INCREASE FROM THE SOUTHWEST MONDAY AND TUESDAY...AHEAD OF A STRONG
UPPER LEVEL STORM SYSTEM THAT WILL DRIFT EAST INTO THE SOUTHERN
PLAINS...AS A COLD FRONT BACK DOORS INTO THE AREA AND BECOMES NEARLY
STATIONARY ACROSS DEEP EAST TEXAS AND PARTS OF CENTRAL AND SOUTHEAST
LOUISIANA. ONCE THIS SYSTEM MOVES EAST ALONG THE GULF COAST...RAINS
COME TO AN END...AND REMAINS DRY THROUGH LATE WEEK.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL LIKELY BE NEEDED THIS
AFTERNOON AND OVERNIGHT.
13
In the hours before
Special weather statement, Apr 24, 3:50 PM CST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 PM CDT FRI APR 24 2015
LAZ001-002-010>012-242230-
RED RIVER LA-DE SOTO LA-BOSSIER LA-BIENVILLE LA-CADDO LA-
450 PM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOSSIER...
SOUTHEASTERN CADDO...WEST CENTRAL BIENVILLE...NORTHWESTERN RED RIVER
AND NORTHWESTERN DE SOTO PARISHES UNTIL 530 PM CDT...
AT 449 PM CDT...A STRONG THUNDERSTORM WAS REPORTED 7 MILES SOUTH OF
STONEWALL...OR 10 MILES NORTHWEST OF MANSFIELD...MOVING NORTHEAST AT
50 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STONEWALL...KEACHI...GRAND CANE...GLOSTER...REEDS STORE...MC DADE...
ROBSON...KEAT CHIE...CASPIANA...NINOCK...FRIERSON...TAYLORTOWN...
KORAN...ELM GROVE...KICKAPOO AND KINGSTON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHWESTERN
LOUISIANA.
LAT...LON 3202 9381 3220 9394 3247 9349 3225 9331
TIME...MOT...LOC 2149Z 236DEG 45KT 3217 9377
19
Special weather statement, Apr 24, 4:49 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
549 PM CDT FRI APR 24 2015
LAZ005-006-013-014-242315-
UNION LA-OUACHITA LA-LINCOLN LA-JACKSON LA-
549 PM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OUACHITA...NORTHEASTERN
JACKSON...SOUTHEASTERN LINCOLN AND SOUTHEASTERN UNION PARISHES UNTIL
615 PM CDT...
AT 547 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF RUSTON...MOVING NORTHEAST AT 55 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MONROE...RUSTON...CLAIBORNE...WEST MONROE...CHOUDRANT...EROS...
DOWNSVILLE...CALHOUN AND ROCKY BRANCH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL
LOUISIANA.
LAT...LON 3236 9252 3253 9263 3283 9218 3258 9199
TIME...MOT...LOC 2247Z 240DEG 49KT 3250 9249
13
Special weather statement, Apr 24, 5:31 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CDT FRI APR 24 2015
TXZ096-097-109-111-250015-
RED RIVER TX-TITUS TX-MORRIS TX-BOWIE TX-
631 PM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TITUS...NORTHERN
MORRIS...WESTERN BOWIE AND SOUTHEASTERN RED RIVER COUNTIES UNTIL 715
PM CDT...
AT 630 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WILKERSON...OR 8 MILES NORTH OF MOUNT PLEASANT...MOVING NORTHEAST AT
45 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...NEW BOSTON...DE KALB...US 259 AND I 30
INTERSECTION...DALBY SPRINGS...WILKERSON...LYDIA...HARTS BLUFF...
ALMONT AND SPRING HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3366 9455 3364 9457 3363 9457 3363 9456
3364 9453 3363 9453 3362 9454 3362 9452
3337 9432 3317 9500 3333 9510
TIME...MOT...LOC 2330Z 241DEG 41KT 3329 9497
13Special weather statement, Apr 24, 5:52 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT FRI APR 24 2015
ARZ050-051-059-OKZ077-250030-
HOWARD AR-LITTLE RIVER AR-SEVIER AR-MCCURTAIN OK-
652 PM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LITTLE RIVER...
SOUTHEASTERN HOWARD...SEVIER AND SOUTHEASTERN MCCURTAIN COUNTIES
UNTIL 730 PM CDT...
AT 651 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF ARKINDA...OR 12 MILES WEST OF HORATIO...MOVING
EAST AT 55 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
DE QUEEN...MINERAL SPRINGS...DIERKS...HORATIO...LOCKESBURG...
WILTON...WINTHROP...BEN LOMOND...SARATOGA...ARKINDA...CENTER POINT...
OAK GROVE...HAWORTH...CENTRAL...BROWNTOWN...SHINEWELL...LEBANON...
EAGLETOWN...WEST LINE AND SILVER RIDGE.
LAT...LON 3375 9391 3374 9396 3376 9477 3409 9459
3411 9390
TIME...MOT...LOC 2351Z 266DEG 48KT 3391 9456
13Local storm report, Apr 24, 6:13 PM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
713 PM CDT FRI APR 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL IDABEL 33.90N 94.82W
04/24/2015 E0.75 INCH MCCURTAIN OK BROADCAST MEDIA
&&
EVENT NUMBER SHV1500352
MMAYEAUXSpecial weather statement, Apr 24, 6:39 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
739 PM CDT FRI APR 24 2015
ARZ059>061-070-071-TXZ097-112-250130-
NEVADA AR-MILLER AR-HEMPSTEAD AR-LITTLE RIVER AR-LAFAYETTE AR-
CASS TX-BOWIE TX-
739 PM CDT FRI APR 24 2015
...SIGNIFICANT WEATHER ADVISORY FOR MILLER...SOUTHEASTERN LITTLE
RIVER...SOUTHERN NEVADA...NORTHWESTERN LAFAYETTE...SOUTHERN
HEMPSTEAD...NORTHEASTERN CASS AND SOUTHEASTERN BOWIE COUNTIES UNTIL
830 PM CDT...
AT 739 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FULTON TO 9 MILES
SOUTH OF MAUD...AND MOVING EAST AT 45 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
TEXARKANA...HOPE...ATLANTA...WAKE VILLAGE...STAMPS...LEWISVILLE...
NASH...QUEEN CITY...REDWATER...FOUKE...EMMET...PERRYTOWN...ROSSTON...
GARLAND...FULTON...WILLISVILLE...BODCAW...BLUFF CITY...MANDEVILLE AND
GENOA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHWESTERN
ARKANSAS AND NORTHEASTERN TEXAS.
LAT...LON 3378 9310 3369 9311 3311 9375 3314 9450
3372 9387 3378 9311
TIME...MOT...LOC 0039Z 268DEG 38KT 3367 9388 3320 9439
13Event by event
11 thunderstorm wind, 2 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Camp
- When
- April 24, 7:25 PM CST
- Where
- Camp County, 1.38 mi S of Leesburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.960, -95.080
Wind gusts estimated by storm spotter east of Winnsboro, Texas.
Thunderstorm Wind, Gregg
- When
- April 24, 7:40 PM CST
- Where
- Gregg County, 0.58 mi E of White Oak
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.530, -94.860
Trees were downed in White Oak, Texas.
Tornado, Upshur
- When
- April 24, 7:43 PM CST to 7:47 PM CST
- Where
- Upshur County, 0.95 mi W of Latch to 0.97 mi ENE of Latch
- Rating
- EF1
- Path length
- 1.9 mi
- Path width
- 700 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.700, -95.086
An EF1 tornado touched down 8.5 miles west southwest of Gilmer, Texas. Damage consisted of numerous trees uprooted or snapped. One tree fell on a house but damage was minor to moderate. Estimated peak wind speeds were between 95-105 mph. The path length wsa 2 miles long with a path width of 700 yards wide.
Thunderstorm Wind, Upshur
- When
- April 24, 7:58 PM CST
- Where
- Upshur County, 1.81 mi SW of Smith
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $70,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.810, -94.990
An NWS Storm Survey team determined that the damage in and around the Union Hill community was consistent with that of straight line wind gusts to near 80 mph. The local high school had roof damage with several other homes receiving damage from fallen trees.
Thunderstorm Wind, Upshur
- When
- April 24, 8:09 PM CST
- Where
- Upshur County, 1.35 mi ENE of Union Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.580, -94.910
Estimated wind gust in the Union Grove community.
Thunderstorm Wind, Cass
- When
- April 24, 8:10 PM CST
- Where
- Cass County, 2.32 mi W of Hughes Spgs
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 33.000, -94.640
A forty foot crepe myrtle tree lost its top in the Hughes Springs community.
Thunderstorm Wind, Upshur
- When
- April 24, 8:15 PM CST
- Where
- Upshur County, 1.16 mi W of Gilmer
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.730, -94.950
Numerous trees were downed across the entire county.
Tornado, Cass
- When
- April 24, 8:16 PM CST to 8:24 PM CST
- Where
- Cass County, 1.62 mi NE of Boon Hall to 1.72 mi W of Red Hill
- Rating
- EF1
- Path length
- 6.21 mi
- Path width
- 275 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 33.097, -94.461
An EF1 tornado touched down 8 miles northwest of Linden, Texas. Damage consisted of numerous trees uprooted and snapped. Several trees took down powerlines in the area as well. Estimated peak wind speeds were between 95 and 105 mph. Patch length was 6.21 miles long with a path width of 275 yards wide.
Thunderstorm Wind, Marion
- When
- April 24, 8:31 PM CST
- Where
- Marion County, 0.69 mi N of Jefferson
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $25,000
- Reported by
- State Official
- Coordinates
- 32.760, -94.350
A tree was downed on a home resulting in minor to moderate damage in Jefferson, Texas.
Thunderstorm Wind, Harrison
- When
- April 24, 8:40 PM CST
- Where
- Harrison County, 1.16 mi W of Woodlawn
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.670, -94.350
A few trees and powerlines were downed south of Jefferson, Texas.
Thunderstorm Wind, Cherokee
- When
- April 24, 9:23 PM CST
- Where
- Cherokee County, 1.81 mi NW of Jacksonville
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.970, -95.290
A large tree was downed on Hwy. 175 west of Jacksonville, Texas.
Hail, Cherokee
- When
- April 24, 9:39 PM CST
- Where
- Cherokee County, 3.5 mi S of Tecula
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.970, -95.210
Golfball size hail was reported east of Jacksonville, Texas.
Thunderstorm Wind, Harrison
- When
- April 24, 9:40 PM CST
- Where
- Harrison County, 1.16 mi W of Woodlawn
- Measured
- 54 kt (62 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 32.670, -94.350
A few trees and powerlines were downed in northern Harrison County Texas.
Thunderstorm Wind, Rusk
- When
- April 24, 9:40 PM CST
- Where
- Rusk County, 0.69 mi N of Henderson
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.160, -94.800
Numerous trees were downed in and around Henderson, Texas.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Texas, April 24 to 25, 20151 death · $5.0 million · EF0 · 34 events
- Tornadoes and Damaging Winds in Mississippi, April 24 to 25, 2015$791,000 · EF1 · 28 events
- Tornadoes and Flash Flooding in Texas, April 24 to 25, 2015$585,000 · EF0 · 36 events
- Tornado and Hail in Louisiana, April 24 to 27, 2015$78,000 · EF1 · 37 events
- Tornadoes and Flash Flood in Texas, April 24 to 27, 2015$139,000 · EF1 · 24 events
- Tornadoes and Hail in Kansas, April 24, 2015$200,000 · EF1 · 14 events
- Tornado and Damaging Winds in Louisiana, April 24, 2015$104,000 · EF1 · 8 events
- Hail and Damaging Winds in Texas, April 24, 2015$252,000 · 1 in hail · 10 events
- Tornado and Hail in Louisiana, April 24, 2015$30,000 · EF1 · 10 events
- Hail in Kansas, April 24, 2015$100,000 · 1.75 in hail · 5 events
- Tornado and Hail in Louisiana, April 24 to 25, 2015$75,000 · EF0 · 10 events
- Damaging Winds and High Wind in Texas, April 24, 2015$50,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563605, 563607, 563608, 563609, 563610, 563611, 563612, 563615, 563616, 563620, 563650, 563663, 563685, 563687.